Hello & Welcome to Just Answers.
You're going to have 'discontinuation syndrome' with this, as it's a rather abrupt withdrawal.
One thing you can do is to call the doctor's office and ask for a step-down schedule and a prescription for that
They'll usually give one over the phone if you explain your situation and wishes. The withdrawal is uncomfortable and will mess with your sleep and mood for a couple weeks
Let me check out something and I'll be right back.
I don't know why it says "Customer? I never mentioned anything about being sleep deprived, although I have always had problems sleeping.
What would/could happen if I just started taking half a tablet until all 5 tablets are finished?
It must have picked up on something and made it the title...no worries
Here is the 'info' on a recommended way to withdraw:
SSRI discontinuation syndrome has been reported when treatment is stopped. Tapering off citalopram therapy, as opposed to abrupt discontinuation, is recommended in order to diminish the occurrence and severity of discontinuation symptoms. Some doctors may choose to switch a patient to Prozac (Fluoxetine) when discontinuing Citalopram as Prozac has a much longer half-life (i.e. stays in the body longer compared to Citalopram). This may avoid many of the severe withdrawal symptoms associated with Citalopram discontinuation. This can be done either by administering a single 20 mg dose of Prozac or by beginning on a low dosage of Prozac and slowly tapering down. Either of these prescriptions may be written in liquid form to allow a very slow and gradual tapering down in dosage. Alternatively, a patient wishing to stop taking Citalopram may visit a compounding pharmacy where his or her prescription may be re-arranged into progressively smaller dosages.
The half life of Citalopram is 35 hours...this means that it takes 35 hours for your body to realize it only has half in it. Using the half tab each day will hit on the second day
I didn't take it yesteday, and I haven't taken it today.
So if you're only working with the 5 tabs, I'd split them for 5 days and then split them again till you're finished. That will give you the smoothest situation with what you've got. Skipping a day isn't a good idea
Should I start taking half today, until it's done?
So you would start today with a half tab
and take the half tab for 5 days
then quarter tabs till they're done
When would I start the quarter tabs?
but definitely take the half today
you have 5, so cut them all in half, giving you 10
for 5 days, take the halfs and then you'll have 10 days of quarters
If you have a day during the quarter times that is just very difficult, go ahead and take another quarter, but you probably won't have to
But I only have 5 tablets left. I don't want to get a refill?
Oh, I think I got it.
5 tablets = 10 half tabs
5 halfs= 10 quarters
this gives you 15 days of discontinuation
with only 5 tables to start with
lots of 5s and 10s in there, but this is the formula: 5 days of halfs, 10 days of quarters
I got it. I will do that. Thank you. You have been most helpful!!! :)
You're most welcome. Take care and know that you're not alone in this! If I can ever help again, just place the words "For Anna" at the front of your question and I'll be the one to answer it.
I will do that! Thank you again. This is such an awesome site. I didn't know there was one for medical/mental health!
*smiles* I'll close this out now. Thanks!